Undiagnosed Symptoms Community
lexapro side effects for GAD... any thoughts?
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

lexapro side effects for GAD... any thoughts?

Hi everyone,
Thanks in advance for your help. I have posted here before and always get such wonderful advice and support... maybe you all could  lend a thought to this one? I am a 32 year old female that recently had a toxic reaction to a prescription and it took several months to figure it out- so I have been quite sick for sometime (I am feeling better) But due to not knowing what was wrong for so long I have developed GAD - General Anxiety disorder. I have never had serious anxiety in the past nor have I suffered from depression. The anxiety has gotton so bad that I can no longer work and have stopped socailizing... I had no idea what was going on and my doctor suggested Lexapro to help get over the hump until my body healed and my chemisty balenced out.  I started on 5mg yesterday and I will increase to 10 next week.... By last night my anxiety skyrocketed, I am shaky, nausous, up all night, diarreah (diarrhea), no appetite and unable to eat - which just makes me more nausous. I know these are side effects. Dose anyone know how long it takes to battle storm and get past them... and/or if they will get worse before they get better or if this first night is the worse and now comes the better. it's only been one day, I know it takes time, but weeks of this may not be worth it. Thank for your help.
Related Discussions
7 Comments
Blank
Avatar_n_tn
I have been on Lexapro also. It takes about two weeks to really start working. I was on it for a while but I started just becoming numb. No emotions nothing. I am not on Zoloft for my anxiety and depression disorders. I like it more but drugs effect everyone differently. As for the other symptoms call the doc and check it out. I had a horrible time getting used to the zoloft. But make sure if you notice a change in who you are like lack of emotions and motivation make sure to let the doc know. Everyone I know that has been on that has had the same reaction I have. But I wish you luck and hope everything gets better soon. I feel your pain!
Blank
Avatar_n_tn
Hi, I am on Lexapro also.  I started it back in June of this year and I also had some of the same side effects that you are having.  I remember these things going away after about the first week or so.  I feel pretty good now, and have talked to my doctor about sometimes feeling more anxiety at times.  My dr. has expalined that you are not always going to be on an even flow with any type of anti-depressants or anti-anxiety medications.  You will still have good days and bad days, but once you get past the first few weeks, you should feel a lot better.  I know that Lexapro is an anti-depressant as well as an anti-anxiety drug.  If you go to the Lexapro website, you can read more about the drug and it's side effects.  Some of these drugs can also take up to about 6 weeks to actually take effect.  Hang in there, it should start to help.  If you still are having terrible anxiety problems, talk to your dr. about Xanex.  I did that for a few weeks and it really helped with that.  I hope you start feeling better soon, and I hope that you have a good support system at home, these type of diseases can really run you down.  Good Luck to you and take care!
Blank
Avatar_n_tn
I have GAD as well. I have been on PAXIL in the past and am currently on LEXAPRO.  Paxil helped but always made me feel "numb" inside and when I stopped taking it I felt TERRIBLE.
Lexapro increased my anxiety for about the first week then helped me tremendously.  I also don't have any of the "numbness" or "dead-headedness" like what I felt when I was on the Paxil.

Hope you get to feeling better.  My heart goes out to anyone experiencing Anxiety Disorders.
Blank
Avatar_n_tn
I have been on Lexapro for over a year.  The first month was the hardest.  It didn't seem to really kick in until after that.  I has really helped me with both the depression AND the anxiety though the worst side effects for me by far are the sexual ones. "Numb" hardly begins to describe it.  Other that THAT, it has made the biggest difference in my life and made me feel more like a "normal" person than I ever have.  I am so happy to be rid of the stomach aches, the nervousness, the well of depression that I have put up with the side effects and am trying every other thing I can to deal with them.  For me, there are not many other choices, as I have a history of seizure and Wellbutrin is out of the question.  And I need something that covers both the anxiety and the depression.  I hope they come up with some other options soon...some that don't cause you to feel asexual!
Blank
Avatar_n_tn
This is my second reoccurance with severe anxiety.  First time was about 4 years ago and I didn't take anything for it until about 4 months in.  After 4 months I was prescribed lexapro 5mg and it helped after about 3 weeks.  It was horrible the first week on the lexapro but the side effects (dizziness, zombie feeling, sleepless nights, restless sleep) went away.  After 2 years I weaned myself off lexapro and was fine for a year and a half.  Now the anxiety is back and I have started lexapro again.  It's been about 3 weeks and just now starting to feel better.  Lexapro seems to be a wonderful drug, but, change your lifestyle and get rid of the stress I feel that is the real cure rather than eleviating the symptoms with meds.  The underlying problem may still be there and when you stop the meds, anxiety is right around the corner.  The meds are great for a temp fix.
Blank
Avatar_m_tn
hey, i am an 18 year old Ottawa,Canada native and for the past few months i have been going through a range of symptoms that i have never had before. I lost 10 pounds in 3 weeks,i was only eating 1 meal a day when I used to be able to finish a full pizza to myself. I worry all the time about life and whats ahead of me.Looking back to my childhood i can remember multiple occasions of me worrying about irrational things. I have cronic (chronic) stomach achs in the mornings and headaches near the end of the night. I have been to counceling a few times and it helped but my anxiety is not gone. I am scared of going on meds because of all the side effects and all the suicidal warning symptoms that come with antidepressents. I am not sure if meds are for me ,so how do i decide when its time to start using medication?
Blank
Avatar_n_tn
Hello worry kid,

Hang in there!  I am now 35 but have a similar story to yours.  I first became sick with anxiety and depression when I just turned 20.  I am currently taking Lexapro and Wellbutrin.  The combo is working very well for both anxiety and depression.  Make sure you get a good Psychiatrist, a medical doctor.  General practitioners mean well but doctors that specialize in this see these issues every day.  New medicines are coming out all the time.  

I have read the warnings about suicide.  A good doctor will know what to look for and help you get started slow.  I am not sure how teenagers are handled but a specialist would know best.  

You do not have to suffer with this.  There are wonderful medications out that have been a blessing to many of us.  Your doctor may be able to give you some ativan or xanax for the time being to help with the acute anxiety.  

Hang in there and call a specialist asap.  Some people say the longer you wait to treat a depression the longer it can take to rid yourself of it.

I will keep you in my thoughts.  
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top General Health Answerers
Avatar_f_tn
Blank
silverfox67
Clifton, AZ
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_f_tn
Blank
mkh9
CA
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC
144586_tn?1284669764
Blank
caregiver222
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ